Gastrointestinal (GI) motility disorders are frequent in patients with Parkinson's disease, manifesting mainly as dysphagia, disorders of gastric emptying and constipation. The most likely causes of these disorders are cerebral degeneration and degeneration of the myenteric plexus. Although the effect of antiparkinsonian medication is largely overestimated, it certainly has an influence and should be adapted accordingly in patients with GI motility disorders. In particular, anticholinergic drugs should be avoided, and anamnesis, clinical examination and, if necessary, diagnostic tests performed. Domperidone, a peripheral dopamine antagonist, is the drug of choice for motility disorders of the upper GI tract, although cisapride is an alternative. In the lower GI tract, conservative therapeutic options should be used in the first instance. The administration of cisapride leads to a marked temporary improvement in symptoms in lower GI disorders, while rare forms of anism (involuntary dystonic contraction of the anal sphincter) may be treated with botulinum toxin.